MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAMIC XT; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION DYNAMIC XT; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86706
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
During a radiofrequency ablation procedure, a dynamic xt electrode catheter was selected for use.It was reported that when the catheter was delivered into the branch of the vein, venous contracture occurred, and the catheter could not be withdrawn.The physician was eventually able to remove the catheter, and a different catheter was used to complete the procedure.No damage or patient complications were reported.
 
Additional Manufacturer Narrative
The device was received at boston scientific for analysis.Visual inspection noted the returned dynamic xt catheter was cut in the catheter shaft at approximately 3cm from the plunger.The type of damage found indicates that possibly excessive force was applied over the device or bad manipulation during the procedure that caused the damage observed.The instructions for use addresses the vasospasm issue by stating: "the potential adverse events may be related to the diagnostic mapping catheter(s) and procedure, and/or interventional therapeutic device(s) and procedure.And that catheters be advanced or withdrawn when resistance is felt, without determining the cause.Vasospasm, valve damage, lead displacement, vascular and/or cardiac perforation and/or tamponade are risks with any intracardiac catheter." the reported event was confirmed.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
During a radiofrequency ablation procedure, a dynamic xt electrode catheter was selected for use.It was reported that when the catheter was delivered into the branch of the vein, venous contracture occurred, and the catheter could not be withdrawn.The physician was eventually able to remove the catheter, and a different catheter was used to complete the procedure.No further patient complications occurred.It was further reported that the venous contracture occurred in the iliac vein and above the femoral vein.No medications were given for treatment.The physician was able to remove the device by first fiddling with the tip of the device where he found the end warped.The physician thought that the possibility of incarceration was very high, so he cut the wire on the tail of the device, loosened the spring, and the tip of the device popped out.The problem was solved, and there was no tissue noted on the device after it was removed.

Brand Name
DYNAMIC XT
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key15941100
Report Number2124215-2022-51009
Device Sequence Number6059503
Product Code DRF
UDI-Device Identifier08714729877622
UDI-Public08714729877622
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K921872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model Number86706
Device Catalogue Number86706
Device Lot Number0029552289
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient Weight55 KG